Skip to content
My WebMD Sign In, Sign Up
Now Migraines....con't
avatar
TerBear2012 posted:
..I ran out of characters, sorry for the novel but this is my story and I hope someone will talk to me/write to me. So its been a year since the chronic migraines, on the occasion that I give up and go to the ER, they actually think I am an anomaly due to the indecent amount of iv drugs they have to pump into me to relieve this pain. I am talking 3-4 drips of dilaudid, 1-2 drips of demoral, ativan and phenegren and then I can go home and sleep finally. I feel less than a person at this point in my life, the migraines won't go away the same way they came in so un-announced, I have terrible hot and cold flashes from being totally horomone imbalanced (yes i have tried all the phyto's and natural remedies) I don't sleep, appetite is nil, sexual function gone, so tired of taking all these heart meds and pain meds but NO ONE in my medical circle will let me stop with there blessings for a better life. As I said I walk 5 days a week at least 45 min each time, when I eat it is always healthy and I drink tons of water. When I tell my cardioloigist I don't feel myself she says everything is status quo and managed and that I need to ignore the symptoms I think I am having in my chest, arm, back - etc and the neurologist says we can only keep trying different combinations to combat the migraines. Oh I also had to have my gall bladder removed in May 2011 ironically it was the reason I had a full cardiac work up back in 2007 and luckily so for if they would have done the gall bladder surgery b4 finding the CAD issues I would have died on the table. I know and I am so very grateful for my 2 extra chances at life but I cannot for the life of me get to a place that I feel healthy - it is always something almost as if my body is inflamed all of the time, as well as totally hormonally in-balanced. So there you have it in a very large NUT SHELL. I hope someone will reach out to me and not just hammer me about the smoking and offer some ideas up to change what i have to ingest into my body and in reality my mind also - the mind is very powerful. I am a strong woman and I will endure but I sure desire a lending ear, hand and an open mind. feeling like a time bomb. Thank You
Reply
 
avatar
Swimgirl57 responded:
I am so sorry you're going through all this. Boy just when you think you're the only one going through this, you read about someone else's pain, and I really do feel for you. You said you tried all the natural hormone stuff, so I'm guessing you tried the bio-identical hormones? I'm on Prometrium and that helped me a little, but the estrogen the dr. put me on actually made my migraines worse, so I had to stop that immediately. And then there's a diet my husband put me on, and I was desperate so I tried it... it's just eating mostly vegies and fruit, no bread, very limited diet but it did reduce the migraines, but I just felt so hungry all the time. The diet is from the author that wrote "Eat to Live"... can't think of his name. Anyway, I hope this helps a little... I'm going to try my new drug the Neuro gave me today... Pamelor (Noritriptylene)... it's always scary to try a new drug, isn't it? Good luck to you.
 
avatar
Julieblo responded:
Your story really touched me. Specifically your hysterectomy due to endometriosis, hormone issues, migraines, smoking (I am also a smoker, have been a non-smoker too). You sound desperate and I know that feeling too.

I have suffered horrible migraines for 42 years, the past year has been the worst, getting up to 4 migraines per week. But, I am getting better. What I have come to realize is that doctors do not have all the answers we would like them to. It is trial and error for them in many cases. I am lucky to have 2 very good (and kind) neurologists.

I had a complete hysterectomy at age 35 and had many problems with HRT. It took a long time to find the right brand, dose, etc. I felt awful for the first year after the surgery. I have been off HRT for the last 3 years, stopped taking as new doctor advised me I had been on it too long. No problem tapering off it.

I have found my body to be VERY sensitive to everything - medicine, weather, stress, etc. I think perhaps your migraines began as a reaction to everything going on with your health? You are on a lot of meds, I have been too over the years. I think if you have a sensitive system, then each new drug has the possibility of wreaking all kind of chaos, side effects, etc.

Sounds like you are doing a lot of the right things! Exercising, eating healthy. Hang in there.....it will get better.


Helpful Tips

Supplements for headachesExpert
A lot of my patients ask about herbal supplements for headaches. There are very few studies of supplements for headaches, but there are ... More
Was this Helpful?
48 of 65 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Pain Disorders Center